MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA083902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Neither clinical images enabling direct assessment of product performance nor the product itself were returned for evaluation.The reported stent-graft dislodgement was indicated to have occurred following attempted withdrawal.However, neither the timing of occurrence nor cause could be independently established with the information provided.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent a kissing stent procedure to treat heavily stenotic (calcified and occluded) common iliac arteries where an 8 mm x 39 mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was going to be used in a totally occluded left common iliac artery.It was reported the physician had bilateral groin access.Shockwave intravascular lithotripsy (ivl) was used at the target treatment site.A short terumo introducer sheath was used over a short tip amplatz super stiff¿ guidewire (size not provided).Reportedly, the introducer sheath would not reach the target treatment area, so it was withdrawn and the decision was made to attempt to advance the delivery catheter without an introducer sheath.Resistance was met due to calcification and the delivery catheter would not advance further.The decision was made to withdraw the delivery catheter to use the shockwave ivl again.During withdrawal, the endoprosthesis dislodged from the delivery catheter and landed in the left external iliac artery.It was reported this area was diseased as well, thus a secondary balloon catheter was advanced and the endoprosthesis was deployed.The delivery catheter was discarded.No major branch vessels were covered due to the unintended deployment location; the hypogastric remained patent.A longer sheath was then advanced and a 7 mm vbx device was deployed in the intended target treatment zone.It was reported there was no impact to the patient.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19112372
Report Number2017233-2024-04827
Device Sequence Number7651292
Product Code PRL
UDI-Device Identifier00733132637317
UDI-Public00733132637317
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/05/2026
Device Catalogue NumberBXA083902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date04/15/2024
Date Device Manufactured10/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale